Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On the existence and classification of extensions of actions on submanifolds of disks and spheres
HTML articles powered by AMS MathViewer

by Amir Assadi and William Browder PDF
Trans. Amer. Math. Soc. 291 (1985), 487-502 Request permission

Abstract:

Given a $G$-action $\psi :G \times W \to W$ and an embedding $W \subset {D^n}$, when is it possible to find a $G$-action $\phi :G \times {D^n} \to D$ such that ${D^n} - W$ is $G$-free? Sufficient conditions of cohomological nature for the existence of such extensions are given and the extensions are classified. This leads to the characterization of the stationary point sets and classification of semifree actions on disks up to $G$-diffeomorphism under suitable dimension hypotheses.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S17, 57R65, 57S25
  • Retrieve articles in all journals with MSC: 57S17, 57R65, 57S25
Additional Information
  • © Copyright 1985 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 291 (1985), 487-502
  • MSC: Primary 57S17; Secondary 57R65, 57S25
  • DOI: https://doi.org/10.1090/S0002-9947-1985-0800249-6
  • MathSciNet review: 800249